Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

I Need Reassurance or a Friend


[Ic...]

Recommended Posts

I have gone back to work as a teacher, and I am now finished with week one of students. Before that, I survived two weeks of in service. I try to be positive, full of faith, and put forth effort, but some days it is so hard. My fear is what if I heal and I don't even know it because this misery and negative feeling has been a part of me for so long? Some days I wonder if I am just weird and it is not the pills. It is hard to think that it can last this long with this feeling of emptiness and not wanting to do anything. My latest debilitating symptoms are: horrible stomach issues, headaches, benzo flu, brain fog/electricity feeling in head, depression and apathy, trouble sleeping, and panic attacks in the middle of the night that feel like a heart attack. Today, I was speaking to a student about the Civil Rights Movement and literally forgot Martin Luther King Jr.'s name! Luckily, I am a visual learner, and remember seeing MLK on calendars, so I just kept referring to him by those initials. I am terrified. I feel like I have lost myself. Although, I am three months and 15 days off benzos, I have been sick for an ENTIRE year due to Lamotrigine and interdose withdrawal. I don't know who I am anymore and that scares me.
Link to comment
Share on other sites

Great you can still work and that your work is meaningful. I hear you on the forgetting. I was getting forgetful as a result of the drugs. Now that I am putting some distance between them I feel I am getting a bit sharper. Hang in there, 3 months and change to be off benzos is quite an accomplishment. Three months from now you should be even better. It sucks but it takes time. You’ll heal and you will be yourself again.
Link to comment
Share on other sites

My fear is what if I heal and I don't even know it because this misery and negative feeling has been a part of me for so long? Some days I wonder if I am just weird and it is not the pills.

I can certainly help you with this part.

 

First thing to say is you wouldn't be healed in any sense if you didn't know about it  ;). I think it works the opposite to how you suggest and this is due to my own experience. I don't count myself recovered but have experienced what it's like to have the real me returning. I think it happens gradually for most people rather than it being as if a flick has been switched, although I have heard rare cases where it is described that way. I can't even explain to you what is coming back but it's instantly recognisable as me. What's coming back is the essence that makes me, or my soul if you want to put it that way.

 

You won't forget who you are. On the contrary, I believe that our ingrained sense of self is one thing that enables us to keep going. You will certainly be a renewed person for having gone through this but you'll still be you.

Link to comment
Share on other sites

Icy: I just don't even know how you're working at 3 months!!! Talk about the ultimate distraction...

I have forgotten my phone number, prior address, etc. I'm a a gardener and when in tolerance I forgot plant names! Like stuff everyone knows...

 

Oh this is def a rough ride. We need to focus on the successes and tell ourselves that it can be us too.

Icy we are all in us somewhere...at first you just get glimpses of it. Its like progress in this sneaks up on us and sometimes its in the little things.

Be kind to yourself.  :smitten:

Link to comment
Share on other sites

×
×
  • Create New...